Alert archive / California / Wind Advisories in 2014
Wind Advisory 70, NWS Los Angeles, CA
NWS Los Angeles, CA issued this wind advisory at Oct 21, 2014, 2:15 PM PDT. It took effect at Oct 21, 2014, 6:00 PM PDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Oct 21, 2014, 2:15 PM PDT (21:15 UTC)
- In effect from
- Oct 21, 2014, 6:00 PM PDT
- Expired
- Oct 22, 2014, 3:00 AM PDT
- In force
- 9 hr
- Issued by
- NWS Los Angeles, CA
The text
As transmitted, in the capitals the NWS used until 2016.
007 WWUS76 KLOX 212115 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 215 PM PDT TUE OCT 21 2014 ...GUSTY WINDS ACROSS THE SOUTH COAST OF SANTA BARBARA COUNTY OVERNIGHT... .GUSTY NORTHERLY WINDS WILL AFFECT THE SOUTH COAST OF SANTA BARBARA COUNTY OVERNIGHT. WINDS WILL BE STRONGEST BELOW PASSES AND CANYONS...AND WILL BEGIN TO DECREASE BY DAYBREAK. CAZ039-220515- /O.NEW.KLOX.WI.Y.0070.141022T0100Z-141022T1300Z/ SANTA BARBARA COUNTY SOUTH COAST- INCLUDING THE CITIES OF...SANTA BARBARA...MONTECITO...CARPINTERIA 215 PM PDT TUE OCT 21 2014 ...WIND ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 6 AM PDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 6 AM PDT WEDNESDAY. * WINDS...NORTHWEST 15 TO 25 MPH WITH GUSTS UP TO 40 MPH....STRONGEST BELOW PASSES AND CANYONS. * TIMING...THIS EVENING THROUGH JUST BEFORE SUNRISE. * IMPACTS...MAJOR ROADWAYS THAT COULD BE AFFECTED INCLUDE HIGHWAYS 101...154...AND 192...ESPECIALLY NEAR GAVIOTA...BELOW SAN MARCOS PASS..AND BELOW THE HILLS OF MONTICITO. PRECAUTIONARY/PREPAREDNESS ACTIONS... WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY CROSS WINDS. && $$
2 follow-up statements
060 WWUS76 KLOX 220326 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 826 PM PDT TUE OCT 21 2014 ...GUSTY WINDS ACROSS PORTIONS OF THE SANTA YNEZ MOUNTAIN RANGE AND ADJACENT WIND PRONE CANYONS AND PASSES OF THE SANTA BARBARA SOUTH COAST THROUGH LATE TONIGHT... .GUSTY NORTH TO NORTHEAST WINDS WILL AFFECT THE HILLS ABOVE AND AROUND MONTECITO THROUGH LATE TONIGHT. THERE WILL CONTINUE TO BE GUSTY WINDS BETWEEN GAVIOTA AND GOLETA...BUT THE MAIN FOCUS WILL SHIFT IN AND AROUND THE MONTECITO AREA THIS EVENING THROUGH LATE TONIGHT. WINDS WILL DECREASE A FEW HOURS AFTER MIDNIGHT. CAZ052-221000- /O.EXB.KLOX.WI.Y.0070.000000T0000Z-141022T1000Z/ SANTA BARBARA COUNTY MOUNTAINS- INCLUDING THE CITIES OF...SAN MARCOS PASS... SAN RAFAEL WILDERNESS AREA...DICK SMITH WILDERNESS AREA 826 PM PDT TUE OCT 21 2014 ...WIND ADVISORY IN EFFECT UNTIL 3 AM PDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 3 AM PDT WEDNESDAY. * WINDS AND TIMING..NORTH TO NORTHEAST WINDS 15 TO 30 MPH WITH GUSTS UP TO 45 MPH WILL AFFECT THE SANTA YNEZ RANGE. STRONGEST GUSTS WILL OCCUR ABOVE THE HILLS OF MONTECITO OVERNIGHT. * IMPACTS...MAJOR ROADWAYS THAT COULD BE AFFECTED INCLUDE HIGHWAYS 154...ESPECIALLY BELOW SAN MARCOS PASS..AND ABOVE THE HILLS OF MONTEICITO. PRECAUTIONARY/PREPAREDNESS ACTIONS... WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY CROSS WINDS. && $$ CAZ039-221000- /O.EXT.KLOX.WI.Y.0070.000000T0000Z-141022T1000Z/ SANTA BARBARA COUNTY SOUTH COAST- INCLUDING THE CITIES OF...SANTA BARBARA...MONTECITO...CARPINTERIA 826 PM PDT TUE OCT 21 2014 ...WIND ADVISORY NOW IN EFFECT UNTIL 3 AM PDT WEDNESDAY... * WINDS AND TIMING...NORTH TO NORTHEAST WINDS 15 TO 25 MPH WITH GUSTS UP TO 35 MPH THROUGH LATE TONIGHT. * IMPACTS...MAJOR ROADWAYS THAT COULD BE AFFECTED INCLUDE HIGHWAYS 101...154...AND 192...ESPECIALLY NEAR GAVIOTA...BELOW SAN MARCOS PASS..AND BELOW THE HILLS OF MONTEICITO. PRECAUTIONARY/PREPAREDNESS ACTIONS... WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY CROSS WINDS. && $$ KAPLAN/SMITH
083 WWUS76 KLOX 220957 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 257 AM PDT WED OCT 22 2014 ...WIND ADVISORIES ALLOWED TO EXPIRE... .THE LATEST SURFACE OBSERVATIONS INDICATED THE GUSTY NORTHERLY WINDS HAVE DIMINISHED. THEREFORE...THE WIND ADVISORIES WILL BE ALLOWED TO EXPIRE. CAZ039-052-221100- /O.EXP.KLOX.WI.Y.0070.000000T0000Z-141022T1000Z/ SANTA BARBARA COUNTY SOUTH COAST-SANTA BARBARA COUNTY MOUNTAINS- INCLUDING THE CITIES OF...SANTA BARBARA...MONTECITO... CARPINTERIA...SAN MARCOS PASS...SAN RAFAEL WILDERNESS AREA... DICK SMITH WILDERNESS AREA 257 AM PDT WED OCT 22 2014 ...WIND ADVISORY WILL EXPIRE AT 3 AM PDT EARLY THIS MORNING... $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this wind advisory went out at Oct 21, 2:15 PM PDT, 0 minutes earlier.
Area forecast discussion, Oct 21, 2:15 PM PDT, 0 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 215 PM PDT TUE OCT 21 2014 .SYNOPSIS... HIGH PRESSURE WILL BUILD OVER THE AREA TO BRING A SLIGHT WARMING TREND THROUGH FRIDAY. AN UPPER LEVEL TROUGH THEN SLIDES THROUGH THE AREA OVER THE WEEKEND FOR COOLER TEMPERATURES AND POSSIBLY SOME LIGHT PRECIPITATION NORTH OF POINT CONCEPTION...MAINLY ON SATURDAY. && .SHORT TERM (WED-FRI)...OTHER THAN SOME HIGH CLOUDS CRUISING THROUGH IN NORTHWESTERLY FLOW...A PRETTY QUIET AFTERNOON ACROSS THE AREA SO FAR. HEIGHTS HAVE BEGUN TO RISE IN ADVANCE OF SOME BUILDING WEAK HIGH PRESSURE THAT WILL HELP WARM THINGS THROUGH THE WEEK. SOME OF THAT WARMING HAS STARTED TODAY ALONG COASTAL AREAS WHILE THE MOUNTAINS AND DESERTS HAVE ACTUALLY COOLED A FEW DEGREES FROM YESTERDAY. MAIN FORECAST ISSUE IN THE NEAR TERM WILL BE SUNDOWNER WINDS THAT SHOULD DEVELOP ONCE AGAIN THIS EVENING OVER THE SANTA BARBARA SOUTH COAST. NORTH TO SOUTH PRESSURE GRADIENTS ACROSS THE SOUTH COAST ARE SIMILAR TO LAST NIGHT'S WHEN SOME OF THE HIGHER AREAS OF MONTECITO EXPERIENCED WIND GUSTS JUST OVER 40 MPH. MODEL CROSS SECTIONS ARE ALSO VERY SIMILAR FOR TONIGHT SO WIND ADVISORY IS IN ORDER FOR THE AREA FOR SIMILAR WINDS THAT COULD GUST AS HIGH AS THE LOW 40S IN THE USUAL SPOTS...DIMINISHING BY SUNRISE. GRADIENTS WEAKEN TOMORROW NIGHT SO AT THIS TIME NOT EXPECTING WINDS TO RETURN WED NIGHT. OTHERWISE...THROUGH FRIDAY...HIGH PRESSURE WILL CONTINUE TO BUILD OVER THE SOUTHWEST UNITED STATES TO HELP GRADUALLY WARM TEMPERATURES THROUGH THE WEEK. THURSDAY AND FRIDAY ARE BOTH PRETTY SIMILAR AS FAR AS HIGH TEMPERATURES GO...SOME SPOTS WARMER FRIDAY...SOME SPOTS A DEGREE OR TWO COOLER. GENERALLY EXPECT HIGHS TO BE 5 TO 10 DEGREES ABOVE NORMAL BOTH DAYS. .LONG TERM (SAT-TUE)... BY SATURDAY MODELS ARE NOW ALL IN PRETTY GOOD AGREEMENT WITH PLACING A DIGGING TROUGH JUST OFF THE WEST COAST...AND AT THIS POINT SWINGING ITS MAIN AXIS THROUGH THE AREA LATE ON SATURDAY. 12Z GUIDANCE PUSHES A WEAK FRONT THROUGH DURING THE DAY ON SATURDAY...AND ALTHOUGH MODELS DO PRODUCE SOME LOW POPS OVER AREAS NORTH OF POINT CONCEPTION ON SATURDAY...FRONT APPEARS PRETTY WEAK THIS FAR SOUTH WITH BEST QPF WELL NORTH OF OUR AREA INTO NORTHERN CALIFORNIA. LEFT CURRENT FORECAST OF SLIGHT CHANCE POPS NORTH OF POINT CONCEPTION AS IS FOR SATURDAY. AT THIS TIME DON'T EXPECT ANY MEASURABLE PRECIP SOUTH OF THE POINT WITH THIS SYSTEM...ESPECIALLY GIVEN THE LATEST 12Z ECMWF HAS BACKED OFF ON THE TROF'S INTENSITY FROM ITS PREVIOUS RUN. THE PASSING TROUGH WILL HELP DROP TEMPERATURES ACROSS THE AREA ON SATURDAY AND SUNDAY...WITH HIGHS 10 TO IN SOME PLACES 15 OR SO DEGREES COOLER THAN HIGHS ON FRIDAY AND PLENTY BELOW NORMAL...HELPING IT FEEL VERY FALL LIKE. TROUGH AND ASSOCIATED FRONT WILL ALSO BRING SOME GUSTY NORTHERLY WINDS THROUGH PASSES AND CANYONS. SOME VERY MINOR DIFFERENCES BETWEEN GFS AND EC PAST SUNDAY AS FAR AS THE BRINGING HIGH PRESSURE IN BEHIND SATURDAY'S TROUGH. BUT IN GENERAL RISING HEIGHTS WILL WARM AFTERNOON TEMPERATURES A FEW DEGREES EACH DAY ON MONDAY AND TUESDAY. OFFSHORE FLOW WILL BE STRONGEST ON MONDAY ALTHOUGH NOT MUCH TO SPEAK OF. && .AVIATION...21/1800Z. THE MARINE LAYER AT KLAX AT 1701Z IS 1500 FEET DEEP AND THE INVERSION TOP IS AT 2700 FEET WITH A TEMPERATURE OF 18 DEGREES C. POOR CONFIDENCE IN THE SOUTH COASTAL TAFS AND KPRB TAF FROM 18Z...OTHERWISE GOOD CONFIDENCE IN THE TAFS. MAIN QUESTION FOR LOW CONFIDENCE TAFS IS WHETHER THERE WILL BE ANY LOW CLOUDS LATE TONIGHT AND WEDNESDAY. KLAX...LOW CONFIDENCE IN THE 18Z TAF. THERE IS A 50 PERCENT CHANCE OF VFR CONDITIONS TONIGHT AND WEDNESDAY. KBUR...GOOD CONFIDENCE IN THE 18Z TAF. THERE IS A 20 PERCENT CHANCE OF BRIEF IFR CONDITIONS LATE TONIGHT AND EARLY WEDNESDAY. && .MARINE...21/200 PM... GOOD CONFIDENCE IN GALE FORCE WINDS THROUGH LATE TONIGHT ACROSS THE OUTER WATERS. REASONABLY GOOD CONFIDENCE THAT CONDS ACROSS THE NORTHERN THIRD OF THE OUTER WATERS WILL INCREASE TO GALE LEVEL THIS AFTERNOON...THEN CONT THROUGH LATE TONIGHT. GOOD CONFIDENCE IN SCA CONDITIONS ACROSS THE NRN INNER WATERS THROUGH LATE TONIGHT...FOR MAINLY SEAS THIS MORNING...THEN WINDS AND SEAS THROUGH LATE TONIGHT. THERE IS A 60 PERCENT CHANCE OF SC WINDS ACROSS WESTERN PORTIONS OF THE SBA CHANNEL LATE THIS AFTERNOON AND EVENING. LARGE AND FAIRLY LONG PERIOD COMBINED SEAS OF 10 TO 15 FEET ACROSS THE OUTER WATERS...AND 9 TO 12 FEET ACROSS THE NORTHERN INNER WATERS SHOULD BEGIN TO SUBSIDE TONIGHT. && .LOX WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY (SEE LAXNPWLOX). GALE WARNING (SEE LAXMWWLOX). SMALL CRAFT ADVISORY (SEE LAXMWWLOX). HIGH SURF ADVISORY (SEE LAXCFWLOX). HIGH RIP CURRENT RISK (SEE LAXSRFLOX). MARINE WEATHER STATEMENT (SEE LAXMWSLOX). && PUBLIC...JACKSON AVIATION/MARINE...SWEET SYNOPSIS...JACKSON/KH WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, Oct 21, 6:00 AM PDT, 8 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 600 AM PDT TUE OCT 21 2014 CAZ034>041-044>046-051>054-059-087-088-547-548-221300- SAN LUIS OBISPO COUNTY CENTRAL COAST- SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY- SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY- SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST- LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS- SANTA MONICA MOUNTAINS RECREATIONAL AREA- SAN LUIS OBISPO COUNTY MOUNTAINS- SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY- LOS ANGELES COUNTY SAN FERNANDO VALLEY- LOS ANGELES COUNTY SAN GABRIEL VALLEY- 600 AM PDT TUE OCT 21 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA. .DAY ONE... TODAY AND TONIGHT HIGH SURF WILL AFFECT THE CENTRAL COAST BEACHES TONIGHT. THERE WILL BE A HIGH RISK OF RIP CURRENTS ACROSS ALL BEACH AREAS TODAY AND TONIGHT. THERE IS ALSO A GALE WARNING FOR GALE FORCE WINDS ACROSS THE OUTER COASTAL WATERS TODAY AND TONIGHT. * GALE WARNING...............SEE WHUS76 KLOX - MWWLOX FOR DETAILS * * HIGH SURF ADVISORY.........SEE WHUS46 KLOX - CFWLOX FOR DETAILS * * HIGH RIP CURRENT RISK......SEE FZUS56 KLOX - SRFLOX FOR DETAILS * .DAYS TWO THROUGH SEVEN... WEDNESDAY THROUGH MONDAY HIGH SURF WILL AFFECT THE CENTRAL COAST BEACHES THROUGH EARLY WEDNESDAY. THERE WILL BE A HIGH RISK OF RIP CURRENTS ACROSS ALL BEACH AREAS THROUGH WEDNESDAY. * HIGH SURF ADVISORY.........SEE WHUS46 KLOX - CFWLOX FOR DETAILS * * HIGH RIP CURRENT RISK......SEE FZUS56 KLOX - SRFLOX FOR DETAILS * .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. SWEET
The office that day
Everything else NWS Los Angeles, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 20, 8:22 PM PDT | Gale Warning | LOX | 31 hr |
Nearby
Wind Advisories in California, 2014Every wind advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.